Alert archive / Texas / High Wind Warnings in 2015
High Wind Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this high wind warning at Apr 24, 2015, 5:05 AM CDT for 4 counties in Texas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2015, 5:05 AM CDT (10:05 UTC)
- Expired
- Apr 24, 2015, 6:09 AM CDT
- In force
- 64 min
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 7 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:06 AM CDT | MARINE TSTM WIND 47 | 10 Nw Cc Nas, TX | TCOON SITE AT CORPUS CHRISTI MARINA MEASURED A GUST TO 41 KNOTS. |
| Apr 24, 5:12 AM CDT | MARINE TSTM WIND 43 | 1 S Rockport, TX | NOS SITE AT ROCKPORT MEASURED A GUST TO 37 KNOTS. |
| Apr 24, 5:24 AM CDT | MARINE TSTM WIND 46 | 1 S Rockport, TX | NOS SITE AT ROCKPORT MEASURED A GUST TO 40 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2577 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
974 WWUS74 KCRP 241005 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CDT FRI APR 24 2015 ...DAMAGING WINDS POSSIBLE EARLY THIS MORNING OVER THE COASTAL BEND... .AN INTENSIFYING AREA OF LOW PRESSURE NEAR THE COASTAL BEND HAS PRODUCED VERY HIGH WINDS ACROSS THE COASTAL BEND. THE STRONG WINDS ARE EXPECTED TO CONTINUE UNTIL AROUND 7 AM TXZ242>245-241200- /O.NEW.KCRP.HW.W.0001.150424T1005Z-150424T1200Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 505 AM CDT FRI APR 24 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 7 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * TIMING...NOW THROUGH 7 AM CDT. * WINDS...SOUTH WINDS GUSTING TO 60 MPH. * IMPACTS...POWERLINES COULD BE BLOWN DOWN ALONG WITH A FEW POWER POLES BEING BLOWN DOWN DUE TO WET SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TMT
1 follow-up statement
342 WWUS74 KCRP 241109 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 609 AM CDT FRI APR 24 2015 TXZ242>245-241215- /O.CAN.KCRP.HW.W.0001.000000T0000Z-150424T1200Z/ KLEBERG-NUECES-SAN PATRICIO-ARANSAS- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...ROCKPORT 609 AM CDT FRI APR 24 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED OVER THE COASTAL BEND. GUSTY WINDS WILL CONTINUE THROUGH 7 AM. BUT WIND GUST SPEEDS ARE EXPECTED TO BE BELOW 30 MPH. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this high wind warning went out at Apr 24, 4:24 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 24, 4:24 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 424 AM CDT FRI APR 24 2015 .SHORT TERM (TODAY THROUGH SATURDAY)...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR NORTHWESTERN PORTIONS OF SOUTH TEXAS THROUGH THE MID MORNING WHERE A COMPLEX OF STORMS IS TRACKING TO THE EAST NORTHEAST. THE UPPER TROUGH WILL CONTINUE LIFTING FROM OVER THE BAJA PENINSULA TO THE NORTHEAST...SENDING MORE ROUNDS OF SHORTWAVES ACROSS THE REGION. SOUTHWEST FLOW ALOFT HAS AIDED IN BRINGING PACIFIC MOISTURE INTO THE MID LEVELS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE SHORT TERM. MODEL SOUNDINGS INDICATE CAPE VALUES AROUND 2500J/KG OR HIGHER ALONG WITH HIGH VERTICAL WIND SHEAR. ANTICIPATE CONVECTION TO MOVE NORTHEAST ACROSS THE REGION TODAY...WITH ANOTHER ROUND MOVING OUT FROM MEXICO AGAIN OVERNIGHT INTO SATURDAY. AREAS JUST TO THE NORTH APPEAR TO BE IN SLIGHTLY BETTER DYNAMICS WITH THE UPPER JET POSITIONED SLIGHTLY MORE FAVORABLY TO THE NORTH OF SOUTH TEXAS TODAY. AS JET SINKS A LITTLE FURTHER SOUTH MOISTURE WILL ACTUALLY BE DECREASING ACROSS THE REGION THOUGH...WITH A DRY LINE BEGINNING TO APPROACH FROM THE WEST BY THE END OF THE PERIOD. OVERNIGHT CONVECTION OVER SURROUNDING CWA/S HAS BEEN VERY EFFICIENT AT PRODUCING HIGHER RAINFALL AMOUNTS WITH SOME OF THE LARGER STORMS...AND FLOODING MAY BECOME AN ISSUE WITH ANY HEAVY DOWNPOURS OR TRAINING STORMS THAT DEVELOP...AS THE GROUND IS ALREADY SATURATED IN MANY LOCATION. THE STORM PREDICTION CENTER HAS THE MAJORITY OF SOUTH TEXAS IN A SLIGHT RISK FOR SEVERE WEATHER IN THE DAY ONE OUTLOOK. LARGE HAIL WILL ALSO BE OF CONCERN...ALONG WITH GUSTY WINDS...AND THE THREAT OF AN ISOLATED TORNADO CANNOT BE RULED OUT. MUGGY AND WARM CONDITIONS WILL CONTINUE TO PREVAIL THROUGH THE PERIOD. HIGHS WILL ONCE AGAIN REACH INTO THE LOWER 90S OUT WEST TODAY...MID TO UPPER 80S ACROSS ALL INLAND AREAS TO THE EAST. SATURDAY WILL BE A FEW DEGREES WARMER...WITH ALL AREAS EXCEPT THE IMMEDIATE COAST HITTING IN THE UPPER 80S TO LOWER 90S. && .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...A WEAK MID LEVEL SHORT WAVE RIDGE WILL BE OVER THE AREA SATURDAY NIGHT AS THE NEXT UPPER LEVEL STORM SYSTEM TAKES SHAPE OVER THE FOUR CORNERS REGION. THE UPPER LOW FORMS OVER NORTHERN NEW MEXICO SUNDAY. UNSTABLE AIR MASS WILL RESIDE OVER THE COASTAL PLAINS AS A DRYLINE MOVES THROUGH THE BRUSH COUNTRY SUNDAY. A VERY STRONG JET STREAK (125 KNOTS AT 25H) IN THE SUBTROPICAL JET STREAM WILL MOVE OUT OF NORTHEAST MEXICO INTO SOUTH-CENTRAL TEXAS. WILL KEEP LOW END CHANCE POPS OVER THE COASTAL BEND TO THE VICTORIA CROSSROADS FOR MAINLY AFTERNOON. LATEST SPC OUTLOOK SHOWS MARGINAL THREAT FOR SEVERE STORMS AT THIS TIME BUT MODELS INDICATE AIR MASS WILL BE QUITE UNSTABLE IN THE AFTERNOON BUT CAP MAY BE TOO STRONG TO OVERCOME. AS THE UPPER LOW MOVES INTO WEST TEXAS ON SUNDAY NIGHT INTO MONDAY...SCATTERED CONVECTION WILL BE POSSIBLE AHEAD OF A FRONTAL BOUNDARY THAT MOVES THROUGH THE HILL COUNTRY. THE UPPER LOW DRIFTS EASTWARD ACROSS THE RED RIVER VALLEY MONDAY NIGHT TO THE MID-MISSISSIPPI VALLEY TUESDAY NIGHT AND WEDNESDAY. DRIER AIR WILL ARRIVE WITH THE COLD FRONT LATE MONDAY NIGHT. OFFSHORE FLOW WILL INCREASE WITH SCA CONDITIONS EXPECTED TUESDAY-TUESDAY NIGHT. COOLER AND DRIER CONDITIONS WILL BE WELCOME FOR THE AREA WEDNESDAY AND THURSDAY WITH MORNING LOWS IN THE 50S. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 84 73 86 72 87 / 20 40 30 10 30 VICTORIA 84 72 87 72 86 / 40 50 40 10 30 LAREDO 91 72 91 73 95 / 20 40 30 10 10 ALICE 89 72 89 72 91 / 30 40 30 10 20 ROCKPORT 81 73 77 73 83 / 30 30 40 10 20 COTULLA 88 69 89 69 92 / 40 50 20 10 20 KINGSVILLE 88 73 88 73 90 / 20 40 30 10 20 NAVY CORPUS 81 73 78 74 84 / 20 30 30 10 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && LK/84...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, Apr 23, 8:44 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 844 PM CDT THU APR 23 2015 TXZ229>234-239>247-250145- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 844 PM CDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE WEATHER EXISTS FOR ALL OF SOUTH TEXAS TONIGHT. CONFIDENCE IN SEVERE WEATHER OCCURRING IS LOW...HOWEVER. THUNDERSTORMS MAY DEVELOP ALONG THE RIO GRANDE LATE THIS EVENING AND SPREAD EAST OVERNIGHT. IF THIS OCCURS...FLOODING RAINS...LARGE HAIL...DAMAGING WIND GUSTS...AND EVEN AN ISOLATED TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY FRIDAY THROUGH SATURDAY...WITH ISOLATED STORMS SUNDAY AND THEN SCATTERED AGAIN ON MONDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH DAMAGING WINDS OR HAIL WILL BE POSSIBLE FRIDAY INTO POSSIBLY SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT IF THUNDERSTORMS DEVELOP. GMZ230-235-250-255-270-275-250145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 844 PM CDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TONIGHT THUNDERSTORMS MAY APPROACH THE COASTAL WATERS LATE TONIGHT FROM THE WEST. IF STORMS OCCUR...STRONG TO SEVERE STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE COASTAL WATERS FRIDAY AND SATURDAY AND AGAIN MONDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE ON TUESDAY AND TUESDAY NIGHT.
In the hours before
Special weather statement, Apr 24, 3:20 AM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 320 AM CDT FRI APR 24 2015 TXZ229-240845- LA SALLE- 320 AM CDT FRI APR 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LA SALLE COUNTY... AT 319 AM CDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHWEST OF WOODWARD...OR 8 MILES WEST OF COTULLA...MOVING NORTHEAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... COTULLA...GARDENDALE...WOODWARD...MILLET AND MILLETT. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2853 9889 2829 9939 2864 9940 2865 9897 TIME...MOT...LOC 0819Z 239DEG 35KT 2846 9934 TMT
Special weather statement, Apr 24, 4:13 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 413 AM CDT FRI APR 24 2015 TXZ229-240945- LA SALLE- 413 AM CDT FRI APR 24 2015 ...A STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHERN LA SALLE COUNTY... AT 412 AM CDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHWEST OF WOODWARD...OR 12 MILES WEST OF DILLEY...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WOODWARD AND MILLET. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR SOUTH TEXAS. LAT...LON 2856 9890 2851 9940 2864 9940 2865 9892 TIME...MOT...LOC 0912Z 258DEG 35KT 2862 9937 TMT
Special weather statement, Apr 24, 4:31 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 AM CDT FRI APR 24 2015
TXZ242>246-241000-
NUECES-SAN PATRICIO-REFUGIO-ARANSAS-KLEBERG-
431 AM CDT FRI APR 24 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NUECES...EASTERN SAN
PATRICIO...SOUTHERN ARANSAS...SOUTH CENTRAL REFUGIO AND NORTHEASTERN
KLEBERG COUNTIES...
AT 429 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
CORPUS CHRISTI INTERNATIONAL AIRPORT...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...PORTLAND...ROBSTOWN...ROCKPORT...TAFT...CORPUS
CHRISTI INTERNATIONAL AIRPORT...INGLESIDE...ARANSAS PASS...GREGORY...
INGLESIDE ON THE BAY...BAYSIDE...PALM HARBOR...FLOUR BLUFF...
INGLESIDE--ARANSAS PASS...CORPUS CHRISTI COUNTRY CLUB...KINGS
CROSSING GOLF COURSE...CLARKWOOD...CHRISTUS SPOHN HOSPITAL SOUTH...
DRISCOLL CHILDRENS HOSPITAL AND CORPUS CHRISTI NORTH BEACH.
LAT...LON 2772 9775 2815 9737 2811 9718 2797 9719
2809 9706 2805 9686 2790 9701 2794 9706
2789 9702 2792 9713 2791 9714 2791 9710
2790 9707 2790 9708 2742 9733 2759 9730
2758 9731 2740 9736
TIME...MOT...LOC 0929Z 240DEG 49KT 2787 9714
TMTLocal storm report, Apr 24, 4:50 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
450 AM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM MARINE TSTM WIND 4 NNE CORPUS CHRISTI 27.83N 97.49W
04/24/2015 M52 MPH NUECES TX MESONET
TCOON SITE AT NUECES BAY MEASURED A GUST TO 45 KNOTS.
&&
TTINSLEYLocal storm report, Apr 24, 4:52 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 AM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM MARINE TSTM WIND 6 SSW PORTLAND 27.80N 97.35W
04/24/2015 M40 MPH GMZ230 TX MESONET
CONRAD BLUCHER INSTITUTE SITE AT CORPUS CHRISTI BAY
PLATFORM MEASURED A GUST TO 35 KNOTS.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 3:20 AM CDT | Special Weather Statement | CRP | La Salle | 25 min |
| Apr 24, 4:13 AM CDT | Special Weather Statement | CRP | La Salle | 32 min |
| Apr 24, 4:31 AM CDT | Special Marine Warning | CRP | 89 min | |
| Apr 24, 4:31 AM CDT | Special Weather Statement | CRP | Nueces | 29 min |
| Apr 24, 4:59 AM CDT | Special Marine Warning | CRP | 91 min | |
| Apr 24, 5:56 PM CDT | River Flood Warning | CRP | Live Oak | 37 hr |
| Apr 24, 6:44 PM CDT | Special Weather Statement | CRP | Dimmit | 46 min |
| Apr 24, 6:51 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 39 min |
Nearby
High Wind Warnings in Texas, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.